Rash... down there (pics)

  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 3:07 AM GMT
    So I srarted taking creatine again today, for the first time in a year, and did my chest and triceps workout. Then I went to work and noticed I have this giant red rash on the back of both my arms. It's horribly unsightly to look at. Like goosebumps all over my triceps.

    Any way I never had this before, and all I can guess is the creatine caused it, although this was never a problem before. But this is the only variable that has changed between now and my last workout, so...

    Has anyone else ever experienced this, or heard of this happening from creatine ? Or can anyone offer any suggestions, or do you guys think it will go away on it's own? Please help...


    IM FREAKING OUT HERE
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 3:11 AM GMT
    55c1b203-c447-434b-8346-e006afb36606.jpg
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 3:18 AM GMT
    Are you sure it wasn't something else? Have you tried taking creatine again since that incident?
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 3:36 AM GMT
    Is the creatine supply over a year old, or was it exposed to moisture?

    Possibly it has underwent some slight chemical change in the past year.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 3:45 AM GMT
    I don't know what else it could be since I have a daily routine and te creatine is the only thing that has changed...
    And no i's not old I just bought it 2 days ago... from walmart icon_sad.gif It isn't painful or anything, just a sorry sight for the eyes. I already have razorburn on my neck to worry about lately so this is just overkill
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 4:13 AM GMT
    Have you considered keratosis pilaris?

    230px-Keratosis_pilaris_arm.jpg

    http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0002433/

    It's a harmless rash that looks like red goosebumps, and it normally resolves in time. I'm not sure if creatine can cause this, but it may just be from dry skin in wintertime rubbing against clothing. Couldn't hurt to try a simple moisturizing lotion.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 5:04 AM GMT
    It's probably a skin irritation versus a reaction to creatine if the rash is on same general location on both of your arms. Could be from laying on a matt while doing stretches or using certain machines where the back of your arms contacted something. Deodorant can cause that too. Also, winter can really fuck up your skin because of how dry the air is. Try Gold Bond.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 5:08 AM GMT
    It seems like an allergic reaction to the creatine would not be isolated to just one part of your body, but I guess that could be possible. To me, it sounds more like contact dermatitis. Did you use a machine at the gym similar to a preacher curl, but for triceps. You'd have to rest both of your triceps on the pad to do the exercise. it's possible someone had a lotion or something on and it transferred there, which, in turn, transferred to your arms.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 8:07 AM GMT
    Yes, creatine can cause a rash. Take a look at

    www.livestrong.com/article/312980-creatine-faqs-on-side-effects/

    It should settle down quite quickly
  • MikemikeMike

    Posts: 6932

    Jan 24, 2012 8:48 AM GMT
    naivenewbie saidI don't know what else it could be since I have a daily routine and te creatine is the only thing that has changed...
    And no i's not old I just bought it 2 days ago... from walmart icon_sad.gif It isn't painful or anything, just a sorry sight for the eyes. I already have razorburn on my neck to worry about lately so this is just overkill


    Clinique makes Post Shave Healer for men. Switch to a Braun Electric Razor- no more razor burn ever.
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 11:47 AM GMT
    If you trained at a gym then that could also be the cause. Not that I want to freak you out. Did you rest your tri's on anything?
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 1:46 PM GMT
    No I workout at home but I was wearing my red hoodie and it's covered in sweat , and I never wash it, so maybe that's what caused it.
    It seems to have gotten a little better today, also I'm thinking I should stop showering twice a day in hot water, maybe that doesn't help.

    Anyone have any tips for razorburn?
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 1:53 PM GMT
    I'd try washing the hoodie once a week, and showering once a day. icon_lol.gif
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 2:40 PM GMT
    Here's a remedy.... buy two fresh limes, squeeze the juice out of them (usually about an inch worth in the glass), then top the glass with water and down the whole thing. Fresh lime juice is one of the most potent doses of a bioflavaniod type Vitamin C. The British used lime juice on there ships for hundreds of years for scurvy. High dose Vit C works as an anti inflammatory. You'll notice the difference in about 15 min and you can use this treatment for poison ivy, allergies, insect stings and bites, asthma, arthritis and any other inflammatory issue.

    In this case your vitamin C may be low.... hence the issue.....

    Oh and razor and waxing rash.... try aftershave right after...

    Hope that helps.....rob
  • Posted by a hidden member.
    Log in to view his profile

    Jan 24, 2012 2:50 PM GMT
    Where are the pics, as the thread title implies? Countless things can cause a rash. For me in a northern dry winter climate it was using Tide detergent on my clothes and bedding that gave me an itchy rash. I had to switch detergents, but I could resume Tide (which cleaned best) in the more humid summer months.

    Point is there are many, many causes of skin rash, from diet to environment to medical conditions. If you can't figure it out yourself you need to see a dermatologist.
  • LJay

    Posts: 11612

    Jan 24, 2012 3:50 PM GMT
    First thing I would do is discontinue the creatine and see what the result might be. Washing the hoodie would be a good idea. My doctor has me using Dreft for clothes washing. I also use the fabric softener without perfume in it, or if I am out some white vinegar for fabric softener, which works well. Aveeno is a good moisturizer. If the rash does not clear up, then off to the doctor.